Florida, 2001Flood in Florida, June 11, 2001
June 11, 2001 · NWS TAE · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 11, 8:55 AM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 11, 8:55 AM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
955 AM EDT MON JUN 11 2001
AN INTERESTING DAY. THE REMNANTS OF ALLISON LOOK REALLY GOOD FOR
REMNANTS...A STRONG FEEDER BAND MOVING ACROSS MOB AREA LOOKS LIKE IT
HAS A GOOD CHANCE TO HOLD TOGETHER AND GET TO MY CWA. VISIBLE
SATELLITE IMAGERY SHOWS TOTAL CLOUD COVER OVER MY AREA WITH MOST
CONVECTION STILL WEST OF US. AREA TEMPS ARE MIXED...WITH AL AND FL
RUNNING COOLER THAN GUIDANCE AND GA RUNNING WARMER THAN GUIDANCE.
MAY HAVE TO ADJUST TEMPS IN ZONES. PRELIMINARY RAINFALL ESTIMATES
SHOW WE WILL NEED TO WATCH OUR ALABAMA AND PANHANDLE BASINS FOR
POSSIBLE FLOODING. OUR UPPER AIR SYSTEM WILL BE INOPERATIVE UNTIL WE
GET PARTS SHIPPED FROM KANSAS CITY AND THROUGH ATLANTA. INCOMING
RAIN/STORMS MAY DELAY FLIGHTS SO WE DONT EVEN ESTIMATE RESTORE
TIME. MARINE WINDS ARE PICKING UP...EXPECT TO UPGRADE TO SCA AT
LEAST FOR WESTERN WATERS ON UPDATE...WILL TRY TO WAIT FOR ONE MORE
OB.
FIRE WEATHER: DO NOT EXPECT ANY HEADLINES FOR THE NEXT COUPLE OF
DAYS.
.TLH...
AL...NONE.
GA...NONE.
FL...NONE.
AFD
In the hours before
Special weather statement, Jun 11, 5:00 AM EST, 5 hours before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-111200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT MON JUN 11 2001
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AT TIMES MOVING INTO
THE AREA AND A SLIGHT RISK OF RIP CURRENTS ALONG THE FLORIDA
PANHANDLE AND BIG BEND TODAY...
THE REMNANTS OF TROPICAL STORM ALLISON WILL PUSH EAST TODAY TOWARD
NORTH FLORIDA...ALABAMA AND GEORGIA...AND DEVELOP SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS POSSIBLE.
THE THREAT FOR SEVERE STORMS IS LOW. STORM SPOTTER ACTIVATION IS NOT
EXPECTED.
ALSO...A SLIGHT RISK OF RIP CURRENTS WILL BE POSSIBLE ALONG THE
FLORIDA PANHANDLE AND BIG BEND COASTS. BEACH GOERS AND SWIMMERS
SHOULD USE CAUTION IN THE NEAR SHORE WATERS. YOU ARE STRONGLY
URGED TO REVIEW RIP CURRENT SAFETY ACTIONS...AND ONLY SWIM AT
BEACHES SERVICED BY LIFEGUARDS. USE GOOD AND CAREFUL JUDGMENT WHEN
DECIDING TO SWIM TODAY...ESPECIALLY IF YOUNGER PERSONS ARE IN YOUR
GROUP...AND HEED ANY CAUTIONARY WARNINGS GIVEN BY LOCAL OFFICIALS.
IF CAUGHT IN A RIP CURRENT WHILE SWIMMING...DO NOT PANIC. DO NOT
TRY TO SWIM AGAINST THE CURRENT AS THIS CAN BE VERY DIFFICULT...EVEN
FOR AN EXPERIENCED SWIMMER. IF YOU CAN...TREAD WATER AND FLOAT.
CALL OR WAVE FOR ASSISTANCE. YOU CAN ALSO TRY TO SWIM PARALLEL TO
SHORE UNTIL YOU ARE OUT OF THE STRONG CURRENT...THEN SWIM DIRECTLY
TO SHOR<E. DO NOT SWIM ALONE.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
MCT
Flood, Bay
- When
- June 11, 10:00 AM EST to 3:00 PM EST
- Where
- Bay County, Countywide
- Property damage
- $125,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.238, -85.633 (the zone’s center; the record gives no point)
Numerous roads closed in Panama City and Springfield, with a few washouts. Saturated grounds were responsible for several downed trees and power lines. Between three and five inches of rain fell since midnight from the remnants of Tropical Storm Allison. Reported by the Bay County EMA.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Florida, June 11 to 12, 20011 death · $20 million · 1 event
- Tornadoes and Hail in Minnesota, June 11, 20017 injured · $10 million · F2 · 13 events
- Tornadoes and Hail in Minnesota, June 11, 20012 injured · $75 million · F1 · 54 events
- Tornado in Florida, June 11, 20011 death · $35,000 · F0 · 1 event
- Flood and Hail in Wisconsin, June 11, 20012 injured · $19 million · 1.75 in hail · 12 events
- Hail and Damaging Winds in Wisconsin, June 11, 2001$5.2 million · 2.75 in hail · 31 events
- Heat in Texas, June 11, 20011 death · 1 event
- Tornadoes and Damaging Winds in Wisconsin, June 11, 2001$2.1 million · F1 · 24 events
- Tornadoes and Flash Flooding in Mississippi, June 11, 2001$1.2 million · F1 · 17 events
- Damaging Wind in Mississippi, June 11, 20015 injured · $250,000 · 85 kt wind · 1 event
- Flash Flooding in Georgia, June 11 to 12, 2001$1.3 million · 2 events
- Tornado and Hail in Wisconsin, June 11 to 12, 2001$69,000 · F0 · 60 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251411.